Alert archive / Alabama / River Flood Warnings in 2009
River Flood Warning 8, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Jan 6, 2009, 8:06 PM CST for Bibb County, Jefferson County, Shelby County, Alabama. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2009, 8:06 PM CST (02:06 UTC)
- Expired
- Jan 8, 2009, 6:23 AM CST
- In force
- 34 hr
- Issued by
- NWS Birmingham, AL
- Flood severity
- Minor
Counties Bibb County, AL, Jefferson County, AL, Shelby County, AL
The radar
The Birmingham radar (KBMX), 16 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cahaba River near Cahaba Heights (CHGA1).
- Action stage
- 14 ft
- Minor stage
- 14 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02423425, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KBMX 070206 FLWBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM, AL 806 PM CST TUE JAN 06 2009 ...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... CAHABA RIVER NEAR CAHABA HEIGHTS AFFECTING BIBB...JEFFERSON AND SHELBY COUNTIES. COOSA RIVER AT GADSDEN AFFECTING CALHOUN...CHEROKEE...CHILTON...COOSA...ELMORE...ETOWAH...SHELBY...ST. CLAIR AND TALLADEGA COUNTIES. AND COOSA RIVER AT CHILDERSBURG AFFECTING CHILTON...COOSA...ELMORE...SHELBY AND TALLADEGA COUNTIES. .HEAVY RAINFALL OF (GIVE BASIN AMOUNTS) INCHES HAS OCCURRED SINCE (GIVE DAY OF WEEK) OVER THE (GIVE BASIN NAME/S) DRAINAGE (BASIN)... AND A FLOOD WARNING IS NOW IN EFFECT FOR THE (GIVE RIVER OR STREAM NAME/S). SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED BY WEDNESDAY MORNING...OR SOONER IF CONDITIONS WARRANT. ALC007-073-117-071406- /O.NEW.KBMX.FL.W.0008.090107T0208Z-090109T0300Z/ /CHGA1.1.ER.090107T0208Z.090107T1800Z.090108T0300Z.NO/ 806 PM CST TUE JAN 06 2009 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A * FLOOD WARNING FOR THE CAHABA RIVER NEAR CAHABA HEIGHTS. * UNTIL THURSDAY EVENING... * AT 7:30 PM TUESDAY THE STAGE WAS 13.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 16.4 FEET BY TOMORROW EARLY AFTERNOON . THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW LATE EVENING . * IMPACT...AT 17.0 FEET...FLOODING OF SOME COMMERCIAL PROPERTY IN THE AREA BEGINS AT STAGES NEAR 18 FEET $$ ALC015-019-021-037-051-055-115-117-121-071405- /O.NEW.KBMX.FL.W.0009.090107T0253Z-090108T1714Z/ /GAPA1.1.ER.090107T0253Z.090107T1200Z.090107T1714Z.NO/ 806 PM CST TUE JAN 06 2009 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A * FLOOD WARNING FOR THE COOSA RIVER AT GADSDEN. * UNTIL THURSDAY MORNING... * AT 7:30 PM TUESDAY THE STAGE WAS 510.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 511.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 511.7 FEET BY TOMORROW MORNING . THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW LATE MORNING . * IMPACT...AT 512.0 FEET...SOME RESIDENTIAL FLOODING BEGINS IN THE GADSDEN AREA WHEN THE COOSA RIVER REACHES 512 FEET $$ ALC021-037-051-117-121-071405- /O.NEW.KBMX.FL.W.0010.090107T1800Z-090108T1800Z/ /CHLA1.1.ER.090107T1800Z.090107T1800Z.090107T1800Z.NO/ 806 PM CST TUE JAN 06 2009 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A * FLOOD WARNING FOR THE COOSA RIVER AT CHILDERSBURG. * FROM WEDNESDAY AFTERNOON TO THURSDAY AFTERNOON... * AT 7:30 PM TUESDAY THE STAGE WAS 400.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 402.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE TOMORROW EARLY AFTERNOON . * IMPACT...AT 402.0 FEET...FLOODING OF LOW LYING AREAS BEGINS AT 402 FEET. AT 404 FEET FLOODING OF SOME LOW LYING ROADS IN THE AREA BEGINS...AND THE YARDS OF SOME HOMES NEAR THE RIVER BECOME FLOODED $$
3 follow-up statements
000 WGUS84 KBMX 071027 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM, AL 427 AM CST WED JAN 07 2009 ...THE FLOOD WARNING CONTINUES FOR THE CAHABA RIVER... .HEAVY RAINFALL OF 3 TO 5 INCHES HAS OCCURRED SINCE MONDAY OVER THE CAHABA RIVER DRAINAGE BASIN...AND A FLOOD WARNING REMAINS IN EFFECT FOR THE CAHABA RIVER AT CAHABA HEIGHTS. SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED BY 8 PM WEDNESDAY...OR SOONER IF CONDITIONS WARRANT. ALC007-073-117-072227- /O.EXT.KBMX.FL.W.0008.000000T0000Z-090109T0727Z/ /CHGA1.1.ER.090107T0155Z.090107T1200Z.090108T0727Z.NO/ 427 AM CST WED JAN 07 2009 ...FLOOD WARNING EXTENDED UNTIL LATE THURSDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE CAHABA RIVER NEAR CAHABA HEIGHTS. * UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 3:30 AM WEDNESDAY THE STAGE WAS 16.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.5 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT TOMORROW. * IMPACT...AT 17.0 FEET...FLOODING OF SOME COMMERCIAL PROPERTY IN THE AREA BEGINS AT STAGES NEAR 18 FEET. $$
000 WGUS84 KBMX 071603 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM, AL 1003 AM CST WED JAN 07 2009 ...THE FLOOD WARNING CONTINUES FOR THE CAHABA RIVER... .THE CAHABA RIVER CRESTED AT 17.10 FEET EARLY THIS MORNING AND IS NOW FALLING. THE RIVER WILL CONTINUE TO FALL THE NEXT FEW DAYS. SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED BY THURSDAY MORNING...OR SOONER IF CONDITIONS WARRANT. ALC007-073-117-080403- /O.EXT.KBMX.FL.W.0008.000000T0000Z-090109T0030Z/ /CHGA1.1.ER.090107T0155Z.090107T1245Z.090108T0030Z.NO/ 1003 AM CST WED JAN 07 2009 THE FLOOD WARNING CONTINUES FOR THE CAHABA RIVER NEAR CAHABA HEIGHTS. * UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:30 AM WEDNESDAY THE STAGE WAS 16.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. * IMPACT...AT 17.0 FEET...FLOODING OF SOME COMMERCIAL PROPERTY IN THE AREA BEGINS. FLOODIND ALONG THE CAHABA WILL RECEDE AS THE RIVER DROPS TO BELOW FLOOD STAGE. $$
000 WGUS84 KBMX 081223 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM, AL 623 AM CST THU JAN 08 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE CAHABA RIVER NEAR CAHABA HEIGHTS... .THE CAHABA RIVER HAS FALLEN BELOW FLOOD STAGE NEAR CAHABA HEIGHTS...AND THE FLOOD WARNING IS NO LONGER IN EFFECT. SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. THIS WILL BE THE LAST STATEMENT ISSUED ON THIS EVENT. ALC007-073-117-081253- /O.CAN.KBMX.FL.W.0008.000000T0000Z-090109T0030Z/ /CHGA1.1.ER.090107T0155Z.090107T1245Z.090107T2150Z.NO/ 623 AM CST THU JAN 08 2009 THE FLOOD WARNING IS CANCELLED FOR THE CAHABA RIVER NEAR CAHABA HEIGHTS. * AT 5:30 AM THURSDAY THE STAGE WAS 5.1 FEET. * FELL BELOW FLOOD STAGE AT 3:50 PM WEDNESDAY. * FLOOD STAGE IS 14 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jan 6, 6:00 PM CST, 2 hours 6 minutes earlier.
Area forecast discussion, Jan 6, 6:00 PM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 600 PM CST TUE JAN 6 2009 .UPDATE...AVIATION DISCUSSION. && .SHORT TERM...TONIGHT SHOWERS AND THUNDERSTORMS CONTINUE ACROSS MUCH OF CENTRAL ALABAMA THIS AFTERNOON. CURRENTLY...A WARM FRONT IS DRAPED ACROSS NORTHEAST CENTRAL ALABAMA...NORTH OF A LINE FROM GADSDEN TO BIRMINGHAM...TO A SURFACE LOW AND COLD FRONT ACROSS WESTERN ALABAMA. AT THIS TIME...COLD FRONT HAS PUSHED EAST OF A LINE FROM TUSCALOOSA TO MERIDIAN MISSISSIPPI. THIS STORM SYSTEM WILL CONTINUE TO SLOWLY SHIFT EASTWARD TONIGHT...SPREADING SHOWERS AND THUNDERSTORMS EASTWARD AS WELL. AHEAD OF THIS SYSTEM...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN A MOIST AND UNSTABLE ENVIRONMENT. LOCATIONS ACROSS THE SOUTH THIS AFTERNOON WARMED INTO THE MID 70S...AND SCATTERED SHOWERS ARE DEVELOPING ACROSS THE SOUTHEASTERN HALF OF THE FORECAST AREA. THERE IS POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS ALONG THE FRONT. IF ANY STORMS CAN GET GOING ACROSS THE SOUTHEAST...A FEW OF THOSE COULD ALSO BE STRONG TO SEVERE. SEE BHMHWOBMX FOR FURTHER DETAILS ON THE SEVERE THREAT. 14 .LONG TERM...WEDNESDAY THROUGH MONDAY. LOOKS LIKE ANOTHER SHORT WAVE WILL PASS THROUGH ON WEDNESDAY...THE FINAL KICK TO CLEAR US OUT. A FEW SHOWERS ARE EXPECTED DURING THE DAY. WEDNESDAY NIGHT THROUGH FRIDAY NIGHT IS A TEMPERATURE FORECAST AND USED A BLEND OF GUIDANCE...THICKNESS AND GENEROUS TWEAKING TO GET AVERAGE TO SLIGHTLY ABOVE AVERAGE TEMPERATURES. HIGH PRESSURE WILL SHIFT OFF THE EAST COAST FRIDAY NIGHT WITH MODEST RETURN FLOW AHEAD OF ANOTHER COLD FRONT WHICH IS SCHEDULED TO ARRIVE ON SATURDAY. A FEW SCATTERED SHOWERS WILL BE POSSIBLE FROM LATE SATURDAY MORNING THROUGH THE EARLY EVENING. THE AIRMASS BEHIND THIS FRONT SHOULD BE COOL ENOUGH TO KEEP US AT OR SLIGHTLY BELOW CLIMATOLOGICAL AVERAGE THROUGH MONDAY. SOME UNCERTAINTIES WITH PRECIPITATION CHANCES AT THE END OF THE PERIOD. THE GFS CONTINUES ADVERTISING A LOW COMING OUT OF THE WESTERN GULF BRINGING US ANOTHER GOOD ROUND OF RAIN...OR SOMETHING WINTRY...ON TUESDAY...WHILE THE ECMWF KEEPS US DRY. ENSEMBLES TEND TO FAVOR THE ECMWF HERE. 88 && .AVIATION...00Z TAF DISCUSSION. A LINE OF SHOWERS WILL IMPACT MGM AND TOI THROUGH 02Z LIKELY RESULTING IN NORTHWESTERLY WIND UP TO 30 KT...AND BRIEF HEAVY RAINFALL. BEHIND THE LINE LIGHT TO MODERATE RAINFALL WILL CONTINUE AT ALL SITES FOR MOST OF THE NIGHT WITH NORTHWESTERLY FLOW LESS THAN 10 KNOTS. CEILINGS WILL RANGE FROM 500 TO 2000 FEET OVERNIGHT. TOMORROW...ONLY LIGHT RAIN WILL LINGER AND CEILINGS WILL GRADUALLY IMPROVE. WINDS WILL INCREASE TO AROUND 10 KNOTS ACROSS ALL OF CENTRAL ALABAMA WITH GUSTS UP TO 20 KNOTS. BY 00Z ALL CEILINGS SHOULD BE ABOVE 6000 FEET. 12/SIRMON && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 47 51 33 52 32 / 100 50 10 10 0 ANNISTON 49 54 35 54 33 / 100 50 10 10 0 BIRMINGHAM 47 52 38 55 36 / 100 40 10 10 0 TUSCALOOSA 47 54 37 58 35 / 100 30 0 0 0 CALERA 48 53 37 57 36 / 100 40 0 0 0 AUBURN 53 56 38 57 37 / 100 50 0 0 0 MONTGOMERY 54 57 36 61 37 / 100 40 0 0 0 TROY 55 59 39 63 34 / 90 30 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 PM TODAY NORTH OF LINE FROM ALICEVILLE...TO BIRMINGHAM...TO CENTRE. LAKE WIND ADVISORY UNTIL 9PM TONIGHT SOUTH OF A LINE FROM LIVINGSTON...TO CLANTON...TO LAFAYETTE. &&
Hazardous weather outlook, Jan 6, 7:32 PM CST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 732 PM CST TUE JAN 6 2009 ALZ011>015-017>050-080135- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 732 PM CST TUE JAN 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. A FEW STRONG STORMS WILL BE POSSIBLE OVERNIGHT ACROSS THE SOUTHEAST SECTIONS AS A COLD FRONT MOVES THROUGH THE AREA. WINDS 30 TO 35 MPH WILL BE POSSIBLE. FLOODING WILL CONTINUE ACROSS A LARGE SECTION OF THE NORTH AS RECENT HEAVY RAINS HAVE CAUSED NUMEROUS ROAD CLOSURES AND WATER TO COVER MANY ROADWAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. DUE TO THE RECENT HEAVY RAINFALL SOME FLOODING IN COUNTIES ACROSS THE NORTH WILL PERSIST INTO WEDNESDAY. IN ADDITION... MINOR FLOODING WILL CONTINUE...MAINLY ALONG THE TOMBIGBEE AND BLACK WARRIOR RIVER BASINS THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY TONIGHT AND WEDNESDAY...MAINLY DUE TO FLOODING. KSL
In the hours before
Special weather statement, Jan 6, 4:54 PM CST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 454 PM CST TUE JAN 6 2009 ALZ025-035-036-041-043-062345- AUTAUGA-CHILTON-COOSA-ELMORE-SHELBY- 454 PM CST TUE JAN 6 2009 ...SIGNIFICANT WEATHER ALERT FOR AUTAUGA...CHILTON...COOSA...ELMORE AND SHELBY COUNTIES UNTIL 545 PM CST... AT 451 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR CLANTON...MOVING EAST AT 45 MPH. WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... LOMAX. GAP OF THE MOUNTAIN. LAY LAKE DAM. DOLLAR. MARBLE VALLEY. MORIAH. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST TUESDAY EVENING FOR ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 17/KLAWS
Special weather statement, Jan 6, 5:04 PM CST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 504 PM CST TUE JAN 6 2009 ALZ019-021-027>029-062345- CALHOUN-CLAY-CLEBURNE-RANDOLPH-TALLADEGA- 504 PM CST TUE JAN 6 2009 ...SIGNIFICANT WEATHER ALERT FOR CALHOUN...CLAY...CLEBURNE...RANDOLPH AND TALLADEGA COUNTIES UNTIL 545 PM CST... AT 504 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PIEDMONT TO WALDO...OR ALONG A LINE EXTENDING FROM PIEDMONT TO 6 MILES SOUTH OF TALLADEGA... MOVING EAST AT 50 MPH. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ANNISTON METRO AIRPORT. OAK HILL. GUNTHERTOWN. BORDEN SPRINGS. MARS HILLS. CHALAFINNEE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST TUESDAY EVENING FOR ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 10/ARM
Local storm report, Jan 6, 5:11 PM CST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
511 PM CST TUE JAN 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG TALLADEGA 33.43N 86.10W
01/06/2009 TALLADEGA AL LAW ENFORCEMENT
TREE DOWN BLOCKING THE ROAD AT TALLADEGA HIGH SCHOOL.
&&
KSUMRALLLocal storm report, Jan 6, 5:38 PM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
538 PM CST TUE JAN 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
MBAERLocal storm report, Jan 6, 5:47 PM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
547 PM CST TUE JAN 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM TSTM WND GST OXFORD 33.60N 85.83W
01/06/2009 E0.00 MPH CALHOUN AL EMERGENCY MNGR
NUMEROUS LARGE TREES SNAPPED OFF. DAMAGE AT SHELL
STATION. DAMAGE AROUND QUINTARD MALL AND AT HIGH
SCHOOL.SEVERAL EATERIES AND FUEL STATIONS SUSTAINED
SIGNIFICANT ROOF AND STRUCTURAL DAMAGES.
&&
MBAERLocal storm report, Jan 6, 7:00 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
700 PM CST TUE JAN 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM FLOOD VERNON 33.76N 88.11W
01/06/2009 LAMAR AL EMERGENCY MNGR
38 COUNTY WIDE ROADS AFFECTED BY FLOODING. 10 WASH OUTS.
UPDATED FROM EARLIER ASSESSMENT.
&&
MBAERThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 6:56 PM CST | Flash Flood Warning | BMX | Blount, Etowah, St. Clair | 3 hr |
| Jan 6, 7:37 PM CST | River Flood Warning | BMX | Greene, Hale, Jefferson, Marengo, Tuscaloosa | 38 hr |
| Jan 6, 7:55 PM CST | Flash Flood Warning | BMX | Cherokee | 3 hr |
| Jan 6, 8:06 PM CST | River Flood Warning | BMX | Chilton, Coosa, Elmore, Shelby, Talladega | 14 hr |
| Jan 6, 8:06 PM CST | River Flood Warning | BMX | Calhoun, Cherokee, Chilton, Coosa, Elmore, Etowah and 3 more | 18 hr |
| Jan 6, 8:13 PM CST | Flash Flood Warning | BMX | Lamar, Marion, Pickens | 3 hr |
| Jan 6, 9:57 PM CST | Areal Flood Advisory | BMX | Blount, Etowah, St. Clair | 8 hr |
| Jan 6, 10:35 PM CST | Areal Flood Advisory | BMX | Autauga, Elmore, Lowndes, Montgomery | 3 hr |
| Jan 6, 10:48 PM CST | Areal Flood Advisory | BMX | Lamar, Marion, Pickens | 7 hr |
| Jan 6, 11:38 PM CST | Severe Thunderstorm Warning | BMX | Pike | 52 min |
| Jan 7, 12:04 AM CST | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Pike | 56 min |
| Jan 7, 12:29 AM CST | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Russell | 46 min |
| Jan 7, 12:38 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Tuscaloosa | 3 days |
| Jan 7, 4:12 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 14 hr |
| Jan 7, 6:10 AM CST | River Flood Warning | BMX | Bibb, Dallas, Perry | 31 hr |
| Jan 7, 11:15 AM CST | River Flood Warning | BMX | Chilton, Coosa, Elmore, St. Clair, Shelby, Talladega | 5 days |
| Jan 7, 2:20 PM CST | River Flood Warning | BMX | Calhoun, Cherokee, Coosa, Etowah, St. Clair, Shelby and 1 more | 20 hr |
Nearby
River Flood Warnings in Alabama, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.